Ibuprofen and Paracetamol can affect women’s hearing

0

A scientific study has shown that taking ibuprofen and acetaminophen regularly for many years can cause hearing loss in women.

Women who have been using this type of anti-inflammatory drug regularly for more than six years, have a 9% to 10% higher risk of hearing loss a decade later in contrast to those who do not take these medications.

“I am concerned that people think that non-steroidal anti-inflammatory drugs and acetaminophen (acetaminophen) are completely safe and do not need to worry about potential side effects”, said the researcher and also one of the authors of this study, Gary Curhan, to Time magazine.

Researchers at Brigham and Women’s Hospital in Boston, USA, examined data from more than 54,000 women between the ages of 48 and 73 comparing the use of non-steroidal anti-inflammatory drugs such as Ibuprofen, Paracetamol and To Aspirin, with the number of cases of hearing loss.

The findings were published in the American Journal of Epidemiology, and revealed that this side effect is not found with prolonged use of aspirin.

Although the increased risk of hearing loss is “modest”, the researcher says, “given how common these drugs are, even a small rise in risk can have important health implications”.

Curhan, urges people to note that these types of drugs, even without a prescription, “are safe for short-term consumption”.

People who take these anti-inflammatory drugs regularly, and also in the long term, as in the case of a patient with chronic pain, should take these side effects into account, continues the researcher.

In the search for alternatives to these medicines, the advice left by the researchers responsible for this study, is to consult with a doctor, and refer to their habitual use of these medicines, always mentioning the regularity of their consumption.

Comment